| Catalog Number |
RBY4C0201 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/25/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the pet lock was broken on the proximal end of the pusher assembly and the pull wire was completely retracted out of the pusher assembly.The pusher assembly was kinked approximately 5.0 cm from the proximal end.The embolization coil was intact with its pusher assembly.After decontamination of the ruby coil the embolization coil released from its pusher assembly.Then the od of the constraint sphere was measured and found to be within specification.The id of the distal detachment tip (ddt) was measured and found to be within specification.Conclusions: evaluation of the returned ruby coil revealed that pet lock was broken and the pull wire was completely retracted out of the pusher assembly.This type of damage likely occurred due to an attempt to detach the coil from its pusher assembly.Further evaluation of the returned device revealed that the embolization coil remained inside the ddt after the pull wire was retracted out the capture feature.After the ruby coil was decontaminated the embolization coil released from the ddt.The od of the proximal constraint sphere was measured and found to be within specification.The id of the ddt was measured and found to be within specification.The root cause of the reported issue could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: 3005168196-2018-00433.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the uterine artery using ruby coils and a ruby coil detachment handle (handle).During the procedure, the physician successfully placed multiple ruby coils using the handle.The physician then was unable to detach a ruby coil, despite attempting to detach it with the handle twice, and despite the pet lock being broken.The ruby coil was therefore removed, and the procedure was completed using a new ruby coil and the same handle.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00433.